신부전이 없는 환자에서 발생한 Cefepime에 의한 뇌병증 1예
Cefepime-induced encephalopathy without renal impairment
2
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Cefepime is an extended-spectrum, fourth-generation cephalosporin that has been widely used for approved indications such as febrile neutropenia. Common adverse events of cefepime include headache, skin rash, gastrointestinal problems, and fever. However, encephalopathathy caused by cefepime has been sporadically reported worldwide over the last decade. We experienced a rare case of cefepime-induced encephalopathy. A 75-year-old man with a 30-year history of chronic obstructive pulmonary disease was admitted to the medical intensive care unit under a diagnosis of pneumonia. Initial antibiotic therapy was started with piperacillin/sulbactam and ciprofloxacin. His condition was improved with this treatment. About 2 months later, his condition was aggravated again, with mild fever and purulent sputum. Intravenous cefepime was selected on the basis of antibiotic susceptibility to Pseudomonas aeruginosa isolated from his sputum. However, his mentality became drowsy 48 hours after cefepime adminstration. He showed tremors and right facial paralysis. Neurologic examination for motor power and sensory function revealed normal findings. Laboratory tests, including serum electrolytes, glucose, osmolality, and ammonia, gave normal results. Brain magnetic resonance imaging showed chronic ischemic and atropic changes, and an electroencephalography revealed triphasic waves. The administration of cefepime was stopped, and his symptoms started to improve within 48 hours. Electroencephalography results became normalized, and he completely recovered within 48 hours after discontinuation of cefepime.
Abstract
Cefepime is an extended-spectrum, fourth-generation cephalosporin that has been widely used for approved indications such as febrile neutropenia. Common adverse events of cefepime include headache, skin rash, gastrointestinal problems, and fever. However, encephalopathathy caused by cefepime has been sporadically reported worldwide over the last decade. We experienced a rare case of cefepime-induced encephalopathy. A 75-year-old man with a 30-year history of chronic obstructive pulmonary disease was admitted to the medical intensive care unit under a diagnosis of pneumonia. Initial antibiotic therapy was started with piperacillin/sulbactam and ciprofloxacin. His condition was improved with this treatment. About 2 months later, his condition was aggravated again, with mild fever and purulent sputum. Intravenous cefepime was selected on the basis of antibiotic susceptibility to Pseudomonas aeruginosa isolated from his sputum. However, his mentality became drowsy 48 hours after cefepime adminstration. He showed tremors and right facial paralysis. Neurologic examination for motor power and sensory function revealed normal findings. Laboratory tests, including serum electrolytes, glucose, osmolality, and ammonia, gave normal results. Brain magnetic resonance imaging showed chronic ischemic and atropic changes, and an electroencephalography revealed triphasic waves. The administration of cefepime was stopped, and his symptoms started to improve within 48 hours. Electroencephalography results became normalized, and he completely recovered within 48 hours after discontinuation of cefepime.
참고문헌 (12)
- Yahav D, "Efficacy and safety of cefepime: a systematic review and meta-analysis", Lancet Infect Dis, 7, pp.338~348 (2007)
- Bragatti JA, "Cefepime-induced neurotoxicity", Cent Nerv Syst Agents Med Chem, 8, pp.229~233 (2008)
- Jallon P, "Severe but reversible encephalopathy associated with cefepime", Neurophysiol Clin, 30, pp.383~386 (2000)
- Ryu JA, "Cefepime-induced reversible encephalopathy with triphasic waves in patients with impaired renal function", J Korean Epilepsy Soc, 13, pp.15~18 (2009)
- Seung Don Baek, "Neurotoxicity Induced by Cefepime in a Patient with Minimal Change Disease", Kidney Research and Clinical Practice, 29(6), pp.796~801 (2010), 대한신장학회
- Gilbert DN, "The Sanford guide to antimicrobial therapy" (2013), Antimicrobial Therapy
- Sonck J, "The neurotoxicity and safety of treatment with cefepime in patients with renal failure", Nephrol Dial Transplant, 23, pp.966~970 (2008)
- Chow KM, "Retrospective review of neurotoxicity induced by cefepime and ceftazidime", Pharmacotherapy, 23, pp.369~373 (2003)
- Barbhaiya RH, "Pharmacokinetics of cefepime in subjects with renal insufficiency", Clin Pharmacol Ther, 48, pp.268~276 (1990)
- Lamoth F, "High cefepime plasma concentrations and neurological toxicity in febrile neutropenic patients with mild impairment of renal function", Antimicrob Agents Chemother, 54, pp.4360~4367 (2010)
- Sugimoto M, "Evidence for the involvement of GABA(A) receptor blockade in convulsions induced by cephalosporins", Neuropharmacology, 45, pp.304~314 (2003)
- Yang Y, "Blood-brain barrier breakdown in acute and chronic cerebrovascular disease", Stroke, 42, pp.3323~3328 (2011)
